Alert archive / Nebraska / Wind Advisories in 2006

Wind Advisory 9, NWS Omaha, NE

April 15, 200623 counties in Nebraska; 8 counties in Iowa

NWS Omaha, NE issued this wind advisory at Apr 15, 2006, 12:46 PM CDT for 23 counties in Nebraska; 8 counties in Iowa. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Apr 15, 2006, 12:46 PM CDT (17:46 UTC)
Expired
Apr 15, 2006, 6:00 PM CDT
In force
5 hr
Issued by
NWS Omaha, NE
All 31 counties

Fremont County, IA, Harrison County, IA, Mills County, IA, Monona County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Otoe County, NE, Pierce County, NE, Platte County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE

The radar

The Omaha radar (KOAX), 31 km from the middle of the area, began a volume at 17:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 5.8 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2006-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2006-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2751 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KOAX 151746
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1246 PM CDT SAT APR 15 2006

...STRONG SOUTHEAST WINDS TO CONTINUE THIS AFTERNOON...
.SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS OVER 40 MPH CAN BE
EXPECTED OVER MUCH OF EASTERN NEBRASKA AND SOUTHWEST IOWA THIS
AFTERNOON AS INTENSE LOW PRESSURE MOVES INTO CENTRAL NEBRASKA.

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-152300-
/O.NEW.KOAX.WI.Y.0009.060415T1746Z-060415T2300Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-
INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN...
COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA...
BLOOMFIELD...HARTINGTON...PENDER...NELIGH...PIERCE...WAYNE...
ALBION...NORFOLK...STANTON...WEST POINT...TEKAMAH...COLUMBUS...
SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...OMAHA...
BELLEVUE...SEWARD...LINCOLN...PLATTSMOUTH...NEBRASKA CITY
1246 PM CDT SAT APR 15 2006

...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. 

SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS OVER 40 MPH CAN BE
EXPECTED OVER MUCH OF THE AREA THIS AFTERNOON. WINDS SHOULD BEGIN
DECREASING BY 600 PM OR SO.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. ALSO SECURE ANY
LOOSE OBJECTS SUCH AS LAWN FURNITURE OR GARBAGE CANS.

$$

CHERMOK

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Apr 15, 3:18 AM CDT, 9 hours 28 minutes earlier.

Area forecast discussion, Apr 15, 3:18 AM CDT, 9 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
318 AM CDT SAT APR 15 2006

.DISCUSSION...
SEVERE WEATHER THIS AFTERNOON/EVENING REMAINS THE PRIMARY FORECAST
CONCERN.

WINDS HAVE TURNED TO THE SOUTHEAST ACROSS THE CWA THIS MORNING...AND
WILL CONTINUE TO INCREASE THROUGH THE DAY AS LOW PRESSURE IN THE
HIGH PLAINS DEEPENS WITH APPROACH OF POTENT UPPER LEVEL WAVE. THAT
WAVE WAS APPROACHING THE FOUR CORNERS REGION THIS MORNING.  00Z
UPPER AIR CHARTS SHOWED 100-130M HEIGHT FALLS WITH THIS SYSTEM...AND
NUMEROUS LIGHTNING STRIKES SPREADING INTO COLORADO AHEAD OF IT LEND
TO ITS STRENGTH.  SURFACE PRESSURE FALLS WERE POINTING TO NORTHEAST
COLORADO AS EVENTUAL LOW CENTER...AND 00Z GFS/NAM CONCUR. IN FACT...
GFS AND NAM ARE IN BETTER AGREEMENT WITH SURFACE LOW TRACK THIS
AFTERNOON...BUT NAM IS STILL A TAD SLOWER PUTTING LOW CENTER IN
NORTH CENTRAL NEBRASKA AT 00Z SUNDAY WHILE GFS HAS THE LOW IN
NORTHEAST NEBRASKA. BOTH MODELS SEEM TO BE OVERDOING LOW LEVEL
MOISTURE RETURN...PAINTING LOW TO MID 60S SURFACE DEW POINTS
COVERING MUCH OF THE CWA THIS AFTERNOON. LATEST SURFACE OBS FROM
SOURCE REGION OF NORTHERN MISSOURI SUGGEST MID 50S ARE MORE LIKELY.
850 DEW POINTS ALSO LOOKED TO BE 2 OR 3C TOO HIGH THIS AFTERNOON.
THIS SAME SCENARIO OF OVER-FORECASTING LOW LEVEL MOISTURE PLAYED
ITSELF OUT WITH OUR LAST SEVERE WEATHER EPISODE.

HOWEVER EVEN WITH SOMEWHAT LIMITED MOISTURE...SEVERE PARAMETERS ARE
STILL IMPRESSIVE.  MODIFYING FORECAST SOUNDINGS FOR EXPECTED
MOISTURE/TEMPERATURES THIS AFTERNOON STILL YIELD CAPES APPROACHING
1500 J/KG. BULK SHEAR OF 50KT WITH MODEST INSTABILITY WILL FAVOR
SUPERCELL STORMS WITH LARGE HAIL AND DAMAGING WINDS LIKELY.
TORNADOES ARE POSSIBLE AS 0-1KM HELICITY IS FORECAST INTO THE
150-200 RANGE...BUT HIGHER LCL HEIGHTS WITH LOWER DEW POINTS MAY
HINDER DEVELOPMENT.

EXPECT SOME ELEVATED CONVECTION TO GET GOING LATER THIS MORNING AS
LARGE SCALE ASCENT OVERSPREADS THE REGION WITH APPROACHING WAVE.
THIS SHOULD LIFT NORTHEAST THROUGH THE AFTERNOON...ALLOWING SUNSHINE
TO WORK ON LOW LEVEL ATMOSPHERE. WARM FRONT CURRENTLY IN NORTHERN
KANSAS SHOULD LIFT NORTH OF INTERSTATE 80 THIS AFTERNOON AS DRY LINE
ADVANCES EAST WITH SURFACE LOW. EXPECT INITIAL AFTERNOON DEVELOPMENT
ALONG THE DRYLINE FROM NEAR ALBION TO BEATRICE AROUND 21Z WITH
STORMS GENERALLY TRACKING NORTHEAST.  SEVERE THREAT WILL CONTINUE
THROUGH THE EVENING BEFORE LINE OF STORMS LIFTS NORTHEAST OF THE CWA
BY 06Z OR SO. WRAP-AROUND SHOWERS SHOULD CONTINUE OVERNIGHT WITH
SOME LINGERING RAIN SUNDAY MORNING. MOST OF THE PRECIP WILL BE EAST
OF THE CWA BY SUNDAY AFTERNOON.

HAVE MADE VERY FEW CHANGES TO THE REST OF THE FORECAST AS MAIN
HIGHLIGHTS WERE HANDLED WELL IN PREVIOUS RENDITION. NEXT WAVE WILL
EJECT INTO THE PLAINS MONDAY/TUESDAY BRINGING A CHANCE FOR
THUNDERSTORMS THEN. FOR THE MIDDLE PART OF THE WEEK...GFS LOOKS TO
BE TRENDING TOWARD ECMWF SOLUTION IN TAKING UPPER LOW THROUGH THE
NORTHERN PLAINS RATHER THAN LINGERING IT IN THE CENTRAL PART OF THE
COUNTRY. THIS WOULD LEAD TO LESS OF A SHOWER CHANCE WEDNESDAY AND
THURSDAY...BUT ONLY SMALL CHANCES GOING NOW SO THOSE WERE LEFT
UNCHANGED.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

DERGAN
Hazardous weather outlook, Apr 15, 11:35 AM CDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1135 AM CDT SAT APR 15 2006

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-160645-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
1135 AM CDT SAT APR 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN
NEBRASKA AND SOUTHWEST IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EVENING OVER MUCH
OF EASTERN NEBRASKA AND SOUTHWEST IOWA. SEVERE THUNDERSTORMS WILL
LIKELY DEVELOP BETWEEN 4 AND 5 PM FROM AROUND OR JUST NORTHEAST OF
A COLUMBUS TO BEATRICE LINE. THE ACTIVITY IS EXPECTED TO TRACK
FAIRLY QUICKLY NORTHEAST...SPREADING ACROSS NORTHEAST NEBRASKA BY
7 PM OR SO AND THEN INTO SOUTHWEST IOWA.

SUPERCELL THUNDERSTORMS WITH LARGE HAIL AND TORNADOES ARE
ESPECIALLY POSSIBLE ON THE SOUTHERN END OF THIS AREA OF EXPECTED
DEVELOPMENT. STORMS ON THE NORTHERN END WILL LIKELY BE MORE IN
CLUSTERS AND INITIALLY BE LARGE HAIL PRODUCERS BUT AN ISOLATED
TORNADO ALSO REMAINS POSSIBLE. THE SEVERE THREAT WILL TURN MORE
TOWARD HIGH WINDS AND LARGE HAIL BY MID EVENING ALTHOUGH AN
ISOLATED TORNADO THREAT CONTINUES.

MODERATE INSTABILITY AND HIGH SHEAR VALUES WILL BE PRESENT OVER
MUCH OF THE OUTLOOK AREA BY LATE AFTERNOON. WHEN COMBINED WITH A
WARM FRONT FORECAST TO PUSH INTO SOUTHEAST NEBRASKA...AND A DRY
LINE MOVING IN FROM NORTH CENTRAL KANSAS...THE NECESSARY
INGREDIENTS FOR SUPERCELLS WILL BE PRESENT.

THE SEVERE THREAT SHOULD DIMINISH OR SHIFT EAST OF THE AREA LATE THIS
EVENING.

EVEN ABSENT THUNDERSTORMS...STRONG SOUTHEAST WINDS OF 25 TO 35 MPH
WITH GUSTS OVER 40 MPH CAN BE EXPECTED THIS AFTERNOON...ESPECIALLY
ALONG AND NORTH OF A LINE FROM ALBION TO NEBRASKA CITY TO CLARINDA IOWA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE AGAIN POSSIBLE ON TUESDAY...WITH SOME STORMS
POSSIBLY SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL WILL BE REQUIRED THIS AFTERNOON AND
EVENING ACROSS MOST OF EASTERN NEBRASKA AND SOUTHWEST IOWA.

CHERMOK

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 3:42 PM CDTSevere Thunderstorm WarningOAXJefferson, Saline33 min
Apr 15, 3:52 PM CDTSevere Thunderstorm WarningOAXBoone53 min
Apr 15, 4:11 PM CDTSevere Thunderstorm WarningOAXSeward34 min
Apr 15, 4:13 PM CDTSevere Thunderstorm WarningOAXGage, Jefferson19 min
Apr 15, 4:28 PM CDTTornado WarningOAXGage32 min
Apr 15, 4:33 PM CDTSevere Thunderstorm WarningOAXButler27 min
Apr 15, 4:36 PM CDTSevere Thunderstorm WarningOAXPlatte39 min
Apr 15, 4:57 PM CDTTornado WarningOAXGage23 min
Apr 15, 5:02 PM CDTSevere Thunderstorm WarningOAXMadison43 min
Apr 15, 5:13 PM CDTSevere Thunderstorm WarningOAXPlatte26 min
Apr 15, 5:13 PM CDTTornado WarningOAXJohnson, Otoe32 min
Apr 15, 5:27 PM CDTSevere Thunderstorm WarningOAXPawnee33 min
Apr 15, 5:35 PM CDTSevere Thunderstorm WarningOAXStanton40 min
Apr 15, 5:41 PM CDTSevere Thunderstorm WarningOAXCass34 min
Apr 15, 5:43 PM CDTSevere Thunderstorm WarningOAXOtoe32 min
Apr 15, 5:44 PM CDTSevere Thunderstorm WarningOAXColfax15 min
Apr 15, 5:46 PM CDTSevere Thunderstorm WarningOAXMadison29 min
Apr 15, 5:50 PM CDTSevere Thunderstorm WarningOAXCuming40 min
Apr 15, 5:50 PM CDTSevere Thunderstorm WarningOAXJohnson, Nemaha25 min
Apr 15, 6:00 PM CDTSevere Thunderstorm WarningOAXRichardson30 min
Apr 15, 6:13 PM CDTSevere Thunderstorm WarningOAXDouglas, Sarpy32 min
Apr 15, 6:15 PM CDTSevere Thunderstorm WarningOAXNemaha30 min
Apr 15, 6:16 PM CDTSevere Thunderstorm WarningOAXWayne29 min
Apr 15, 6:29 PM CDTSevere Thunderstorm WarningOAXOtoe31 min
Apr 15, 6:37 PM CDTTornado WarningOAXOtoe23 min
Apr 15, 6:50 PM CDTSevere Thunderstorm WarningOAXHarrison40 min
Apr 15, 6:51 PM CDTSevere Thunderstorm WarningOAXPottawattamie54 min
Apr 15, 6:59 PM CDTTornado WarningOAXFremont20 min

Nearby

Wind Advisories in Nebraska, 2006Wind Advisories in Iowa, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.